Sign in to follow this  
Followers 0
The Chieftain

Is Happiness Just a Word?

5 posts in this topic

I was on Adderall IR for a year.  My psych doc wrote me a script during my second year of law school despite the fact that neither him nor I believed that I had ADD/ADHD.  I started out with 20/20 mg pills per month.  As I developed a tolerance I eventually got up to 45/20 mg pills per month.

My reasons for quitting include: rapid heartbeat, high blood pressure, lack of sleep, social withdrawal, severe weight loss, social awkwardness, paranoia, etc. 

I have currently been off Adderall for 2.5 months and it has been a rollercoaster.  I have experienced depression, anxiety, fatigue, and inability to concentrate.  While I've found that exercise and a healthy diet help, most of the time I still feel like a madman.  In a week I have to take law school exams without the aid of prescription stimulants and I am afraid that I will not be able to cut it.

In conclusion, I believe that I have done damage to my dopamine receptors that may never fully heal.  It amazes me that Adderall has wreaked so much havoc in my life in such a short time and at a relatively low dose.  It saddens me that these drugs are given to kids.  Thanks to all of you out there that contribute to this amazing online resource.  I will keep my fellow Adderall Withdrawal Warriors in my prayers.

 

1 person likes this

Share this post


Link to post
Share on other sites
1 hour ago, The Chieftan said:

I was on Adderall IR for a year.  

My reasons for quitting include: rapid heartbeat, high blood pressure, lack of sleep, social withdrawal, severe weight loss, social awkwardness, paranoia, etc.

In conclusion, I believe that I have done damage to my dopamine receptors that may never fully heal.  It amazes me that Adderall has wreaked so much havoc in my life in such a short time and at a relatively low dose. 

 

I  took it for nine years.

I quit because I realized it was an unsustainable addiction and because it was fucking with my health.

I, too, worry that I have done damage to my brain that may never fully heal.  Just have to work with what's left  and make the best of it......

 

4 people like this

Share this post


Link to post
Share on other sites

Thanks for the reply @quit-once, that is a good way to look at it.  I find that I do better when I look at quitting as an adventure, if it went perfect there would be nothing to overcome and it wouldn't be an adventure.

Share this post


Link to post
Share on other sites
15 hours ago, The Chieftan said:

I have currently been off Adderall for 2.5 months and it has been a rollercoaster.  I have experienced depression, anxiety, fatigue, and inability to concentrate.  While I've found that exercise and a healthy diet help, most of the time I still feel like a madman.  In a week I have to take law school exams without the aid of prescription stimulants and I am afraid that I will not be able to cut it.

In conclusion, I believe that I have done damage to my dopamine receptors that may never fully heal.  It amazes me that Adderall has wreaked so much havoc in my life in such a short time and at a relatively low dose.  It saddens me that these drugs are given to kids. 

2.5 months of recovery after a year of use is still very early. I used about a year and a half however stayed near your first dose. I am now just past 6mo and my journey has been awful. I can say docs are for the most part idiots. I have communicated the affects of Adderall and it's withdrawl and they have told me "taking Adderall is as safe as driving a car" and withdrawals only last about 30 days. I have been to two general practitioners, 3 neurologists a psychologist and a psychiatrist and they all look at me like I am crazy and suggest I resume the medication and "we should up the dose". I finally got one Neuro to do some research as I asked him if he would read some links that I would email, he was very supportive on my next visit.

Anyway at 6mo now I feel a lot better, last week I was very busy and I was pretty focused at work for the first time. This weekend a bit lazy again however I will know more once Monday begins tomorrow with the busyness it will be apparent quickly if it's going to be a good day or bad day.

The good and bad days come and go in waves it seems and you just have to take things a day at a time. The best stories with positive news on this forum are all around the 1-2yr mark.

Best of luck and feel free to post your progress and questions in your journey.

1 person likes this

Share this post


Link to post
Share on other sites

@EricP thanks for the reply.  It is good to hear from someone who is in a similar situation.  I can definitely identify w/ the idiocy of doctors when it comes to Adderall.  Sometimes I get the feeling that there is also a little willful blindness mixed in. 

Glad to hear you are starting to feel better.  Your post gives me a spark of hope.  I will keep posting and will fight to stay positive. 

Keep soldiering on brothers and sisters.

2 people like this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0